Hail, Logan
- When
- June 21, 3:27 PM MST
- Where
- Logan County, 6.91 mi N of Red Lion
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.970, -102.670
A severe thunderstorm produced very large hail, ranging from golfball to baseball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced very large hail, ranging from golfball to baseball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 21, 2:53 PM MST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 353 PM MDT FRI JUN 21 2013 .SHORT TERM...UPPER AIR PATTERN WITH MODERATE SOUTHWESTERLY FLOW ALOFT WILL REMAIN LOCKED OVER COLORADO THROUGH SATURDAY. MORE WARM TEMPERATURES AND GENERALLY DRY CONDITIONS ARE EXPECTED OVER THE MOUNTAINS AND ADJACENT PLAINS. SOUTHWESTERLY WINDS GUSTING UP TO 25-30 MPH ARE EXPECTED IN MOUNTAIN AREAS AGAIN IN THE AFTERNOON. RELATIVE HUMIDITIES WILL HAVE POOR RECOVERY OVERNIGHT IN THE MOUNTAINS AND THEN FALL TO AROUND 10 PERCENT AGAIN TOMORROW AFTERNOON. SEE FIRE WEATHER SECTION BELOW. ACROSS THE PLAINS...HIGHS COULD BE A COUPLE DEGREES COOLER THAN THIS AFTERNOON...BUT SHOULD STILL REACH THE LOWER 90S. THE FAR NORTHEAST PLAINS WILL ONCE AGAIN SEE LOW LEVEL MOISTURE MOVE IN FROM THE NORTHEAST AND THEN LINGER TOMORROW AFTERNOON TO SUPPORT SCATTERED THUNDERSTORM ACTIVITY...SIMILAR TO THE SITUATION IN PLACE THIS AFTERNOON. CLOSER TO THE FOOTHILLS...LOW LEVEL MOISTURE LEVELS WILL BE HIGH IN THE MORNING...BUT SHOULD THEN FLUSH OUT IN THE EARLY AFTERNOON AS DRIER SOUTHWESTERLY FLOW MIXES TO THE SURFACE. A FEW SHOWERS WILL AGAIN BE POSSIBLE OVER THE MOUNTAINS...BUT GUSTY WINDS AND ONLY LIGHT RAIN SHOULD RESULT. .LONG TERM...A FEW STORMS WILL BE POSSIBLE ACROSS THE FAR NORTHEAST CORNER EARLY IN THE EVENING WHERE THERE THERE WILL BE LOCAL SURFACE CONVERGENCE AND SOME LOW LEVEL MOISTURE. A FEW STORMS COULD PRODUCE BRIEF MODERATE RAINFALL. ANY SEVERE THREAT SHOULD BE NORTHEAST OF THE AREA. OTHERWISE...PARTLY CLOUDY SKIES WILL PREVAIL. ON SUNDAY... SOUTHWEST FLOW ALOFT WILL CONTINUE. MODELS CONTINUE TO BRING A COLD FRONT ACROSS THE PLAINS DURING THE MORNING WITH COOLER AIR AND AN INCREASE IN LOW LEVEL MOISTURE. NAM INDICATING MORE LOW LEVEL THAN THE OTHER MODELS...WITH THE GFS THE DRIEST. IN ANY CASE...IT APPEARS THERE WILL BE SOME CHANCE FOR AFTERNOON STORMS ACROSS THE PLAINS FROM ROUGHLY INTERSTATE 70 NORTHWARD. STILL A BIT UNSURE ABOUT THE CHANCES FURTHER SOUTH AND OPT NOT TO INCLUDE STORMS AT THIS POINT. A FEW STORMS COULD PRODUCE BRIEF MODERATE RAINFALL. ACROSS FOOTHILLS...MODELS DO SHOW THE EASTERLY PUSH GETTING INTO THE LOWER SECTIONS. WILL CONTINUE THE SLIGHT CHANCE OF STORMS FOR ZONE 35 WHERE THERE WILL BE BETTER LOW LEVEL MOISTURE AND UPSLOPE. AS FOR MOUNTAINS...CROSS SECTIONS INDICATE SOME MID LEVEL MOISTURE OVER THE AREA DURING THE AFTERNOON...A FEW HIGH BASED STORMS COULD DEVELOP LATE IN THE DAY ACROSS THE HIGHER RIDGES. SOME STORMS WILL BE POSSIBLE DURING THE EVENING ACROSS THE NORTHEAST CORNER WITH PERHAPS A FEW STORMS ACROSS THE HIGHER MOUNTAINS. OTHERWISE...SKIES WILL GRADUALLY CLEAR. ON MONDAY...FLOW ALOFT BECOMES A BIT MORE WESTERLY AS AN UPPER TROUGH MOVES ACROSS IDAHO AND WESTERN MONTANA. MODELS SHOW SOME LOW LEVEL MOISTURE OVER THE NORTHEAST CORNER WITH MAINLY DRY CONDITONS ELSEWHERE. WILL KEEP STORMS OUT OF THE FORECAST FOR NOW. FOR TUESDAY...FLOW ALOFT BECOMES WESTERLY AS MODELS SHOW UPPER TROUGH MOVING ACROSS MONTANA. SURFACE LEE TROUGH DEVELOPS ACROSS THE PLAINS WHICH SHOULD HELP INCREASE THE DOWNSLOPE FLOW. AIRMASS LOOKING DRY AND WARM...WITH PERHAPS BREEZY CONDITIONS. FIRE DANGER TO REMAIN ELEVATED. FOR THE LATER DAYS WEDNESDAY THROUGH FRIDAY...MODELS SHOW UPPER RIDGE OVER THE AREA THROUGH THE PERIOD WITH A WEAKER GRADIENT ALONG WITH WARM AND MAINLY DRY AIRMASS. MODELS INDICATE SOME MID LEVEL MOISTURE MOVING ACROSS THE MOUNTAINS FRIDAY. WILL INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE MOUNTAINS AND FOOTHILLS. WILL KEEP THE PLAINS DRY. && .AVIATION...NO MAJOR AVIATION IMPACTS. WINDS WILL OSCILLATE BACK AND FORTH BETWEEN SOUTHWEST AND SOUTHEAST THROUGH TONIGHT AND TOMORROW. SMOKE PLUMES FROM FIRES OVER SOUTHERN COLORADO SHOULD STAY ELEVATED AS THEY MOVE ACROSS THE DENVER METRO AREA. && .FIRE WEATHER...LOOKS LIKE CONDITIONS TOMORROW WILL BE VERY SIMILAR TO TODAY. LOW HUMIDITIES ARE EXPECTED AGAIN ALONG WITH AFTERNOON WINDS THAT WILL APPROACH RED FLAG CRITERIA. WILL ISSUE ANOTHER RED FLAG WARNING FOR SATURDAY AFTERNOON AND EVENING IN THE MOUNTAIN PARKS AND ALONG THE PALMER DIVIDE. MOUNTAIN ZONES STILL HAVE ENOUGH SNOWPACK TO KEEP FUEL MOISTURES HIGHER IN THOSE ZONES. WE WILL CONTINUE TO KEEP AN EYE ON BEHAVIOR OF THE LIME GULCH FIRE AS A BAROMETER OF AMBIENT FIRE CONDITIONS IN THE FOOTHILLS. SO FAR...BEHAVIOR IN OUR FORECAST AREA HAS BEEN NOWHERE AS VOLATILE AS IN THE SAN JUAN MOUNTAINS AND SANGRE DE CRISTO AREAS TO OUR SOUTH. && .HYDROLOGY...NO CONCERNS. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ211-213-214- 241. RED FLAG WARNING FROM NOON TO 8 PM MDT SATURDAY FOR COZ211-213- 214-241. && SHORT TERM...DANKERS LONG TERM....D-L AVIATION...DANKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1051 AM MDT FRI JUN 21 2013 COZ030>051-221700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MDT FRI JUN 21 2013 ...CRITICAL FIRE WEATHER CONDITIONS AGAIN THIS AFTERNOON AND EVENING FOR THE MOUNTAIN VALLEYS...SOUTH PARK AND PALMER DIVIDE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHEAST PLAINS OF COLORADO LATE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP OVER THE FAR NORTHEAST PLAINS WILL HAVE A CHANCE OF BECOMING SEVERE...WITH GUSTY WINDS AND LARGE HAIL. MOST OF NORTHEAST COLORADO WILL BE SUNNY AND WARM WITH HIGH TEMPERATURES IN THE LOWER TO MID 90S. HIGH FIRE DANGER WILL EXIST AGAIN THIS AFTERNOON AND EVENING BECAUSE OF LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS DEVELOPING OVER THE PALMER DIVIDE AND NORTH...MIDDLE AND SOUTH PARKS. RED FLAG WARNINGS WILL BE IN EFFECT THIS AFTERNOON AND EVENING FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEAK COLD FRONT WILL PROVIDE A BIT OF COOLING ACROSS THE PLAINS SUNDAY. OTHERWISE...VERY WARM AND DRY CONDITIONS WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK. THERE IS ONLY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ON THE NORTHEAST PLAINS OF COLORADO OVER THE WEEKEND. THE STORMS WILL PRODUCE GUSTY WINDS AND OCCASIONAL LIGHTNING BUT ONLY LIGHT RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Cheyenne radar (KCYS), 180 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449963, 449964, 449965.